Research Repository

Markov-perfect industrial dynamics with technological path dependence

Vega-Redondo, Fernando (1999) 'Markov-perfect industrial dynamics with technological path dependence.' Spanish Economic Review, 1 (1). pp. 21-54. ISSN 1435-5469

Full text not available from this repository.

Abstract

A game-theoretic intertemporal model of industrial competition is proposed where firms choose their optimal technological strategies as part of some (Markov Perfect) equilibrium with potential entry and exit. The main novel feature of the approach is that technological change is modelled along a directed graph of technologies, which permits a rigorous consideration of key issues such as technological gaps, switching costs and gradual innovation. The paper provides some sufficient conditions for existence and ergodicity of the equilibrium, partially studies the induced population dynamics, and explores a number of other issues by means of numerical simulations.

Item Type: Article
Uncontrolled Keywords: Industrial dynamics; technological change; path-dependence
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 05 Jan 2013 22:49
Last Modified: 05 Jan 2013 22:49
URI: http://repository.essex.ac.uk/id/eprint/4970

Actions (login required)

View Item View Item